New kaletra formulation and increased diarrhea-followup
May 12, 2006
Hi Doc, about this person's concern, I recently started Kaletra with Epzicom & Truvada (one of which is a placebo) and every night I take 6 pills with Sugar Cane Juice (Yoga branch). When I dont take it with the sugar cane juice the next day i go to the restroom more often and have stomach problems. It seems to me that taking it with Sugar Cane Juice I don't have any problems. I did this after reading the following article: http://www.outinchicago.com/arts/hivaids.asp
HIV & You: What Sugar Cane Can Do Bjorn Falck Madsen Tuesday, November 29, 2005
Maybe our friend could try doing this as well
May 10, 2006
I know the new formula of kaletra is supposed to reduce the GI side effects associated with it. I am not sure exactly what is going on with me, but when I stop the kaletra for a couple of days( I know- not a good idea), the diarrhea goes away. On the old formula, I had diarrhea once in awhile, however I am now having it daily and immodium is not working like it did. I tried lomotil in the past and had difficulties driving safely.
Response from Dr. Henry
Yes, a minority of my patients have reportd an increase in GI problems with the new "improved" Kaletra. Since I believe the old Kaletra will soon be unavailable then a switch to an alternative drug (a boosted PI such as with atazanavir, fosamprenavir, or saquinavir as well as a Sustiva NNRTI option)might warrant consideration. Sometimes taking with food, fiber tablets, or calcium supplements might help the loose stools in some patients. KH
Response from Dr. Henry
Thanks for posting that suggestion. I hadn't heard of that but will keep my eyes/ears open for more on that tactic. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.